# SDR CA061128008

- Difficulty date: November 20, 2006
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Beech B200
- Aircraft time: 9,880 hours
- Engine: Pwa PT642A
- Propeller: Hartzl HCB3TN3
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: 40576
- Condition: Thermal Runaway
- Location: Main
- Part time: 3,112 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: H

## Discrepancy

(CAN) WHILE CONNECTED TO A GPU, DURING ROUTINE MAINTENANCE, THE TECHNICIANS NOTED SMOKE IN THE AREA OF THE BATTERY BOX COMPARTMENT. THE GPU WAS IMMEDIATELY DISCONNECTED, BATTERY POWER TURNED OFF AND THE BATTERY DISCONNECTED FROM THE AIRCRAFT BY REMOVAL OF THE ALCON CONNECTOR AT THE BATTERY. THE BATTERY HAD OVERHEATED AND WENT INTO A THERMAL RUNAWAY CONDITION. THE BATTERY WAS REPLACED AS WELL AND THE BATTERY CHARGE MONITORING PRINTED CIRCUIT CARD. (TC NR 20061128008)
